Alert archive / Kentucky / River Flood Advisories in 2011
River Flood Advisory 2, NWS Louisville, KY
NWS Louisville, KY issued this river flood advisory at Mar 1, 2011, 9:40 PM CST for Edmonson County, Kentucky. It took effect at Mar 2, 2011, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 1, 2011, 9:40 PM CST (03:40 UTC)
- In effect from
- Mar 2, 2011, 6:00 AM CST
- Expired
- Mar 1, 2011, 11:52 PM CST
- In force
- Issued by
- NWS Louisville, KY
County Edmonson County, KY
The radar
The Louisville radar (KLVX), 89 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
058 WGUS83 KLMK 020340 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1040 PM EST TUE MAR 1 2011 ...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD ADVISORY FOR THE GREEN RIVER... GREEN RIVER AT BROWNSVILLE AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...EDMONSON. KYC061-021640- /O.NEW.KLMK.FL.Y.0002.110302T1200Z-110303T1537Z/ /BRNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1040 PM EST TUE MAR 1 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD ADVISORY FOR THE GREEN RIVER AT BROWNSVILLE. * FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. * AT 9:45 PM TUESDAY THE STAGE WAS 17.4 FEET. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 18.0 FEET WEDNESDAY MORNING. $$
1 follow-up statement
292 WGUS83 KLMK 020552 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1252 AM EST WED MAR 2 2011 ...THE FLOOD ADVISORY IS CANCELLED FOR THE GREEN RIVER... GREEN RIVER AT BROWNSVILLE AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...EDMONSON. THE ADIVSORY HAS BEEN REPLACED WITH A FLOOD WARNING. KYC061-020622- /O.CAN.KLMK.FL.Y.0002.110302T1200Z-110303T1537Z/ /BRNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1252 AM EST WED MAR 2 2011 THE FLOOD ADVISORY IS CANCELLED FOR THE GREEN RIVER AT BROWNSVILLE. * THE ADVISORY HAS BEEN REPLACED WITH A FLOOD WARNING. * AT 12:45 AM WEDNESDAY THE STAGE WAS 17.8 FEET. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 18.1 FEET THIS MORNING. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 1, 5:19 PM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Mar 1, 5:19 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 619 PM EST TUE MAR 1 2011 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TONIGHT AND WEDNESDAY)... A WEAK COOL FRONT REACHING FROM LAKE SUPERIOR TO NEW MEXICO THIS AFTERNOON WILL CROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY EARLY WEDNESDAY MORNING BUT WILL BE FREE OF MOISTURE THANKS TO HIGH PRESSURE SYSTEMS PUSHED UP AGAINST BOTH SIDES OF THE FRONT. AS A RESULT MOSTLY CLEAR SKIES AND LIGHT WINDS CAN BE EXPECTED FOR THE FORECAST PERIOD. LOW TEMPERATURES TONIGHT WILL BE IN THE LOWER AND MIDDLE 30S AND HIGHS TOMORROW IN THE MIDDLE AND UPPER 50S. .LONG TERM (WEDNESDAY NIGHT - TUESDAY)... AS IS FREQUENTLY THE CASE WITH EARLY SPRING...THE UPPER AIR PATTERN SHOWS A VERY FAST PROGRESSIVE FLOW. THIS IS REFLECTIVE OF STRONG TEMPERATURE CONTRASTS BETWEEN THE WARMING SOUTHERN CONUS AND COLD AIR STILL REMAINING IN CANADA. EXTENDED MODELS ARE IN AGREEMENT OF A STRONG CYCLONE OVER THE CANADIAN MARITIMES...COLD AIR ACROSS THE PACIFIC NORTHWEST...AND THE NOSE OF AN UPPER JET NOSING ACROSS THE CENTRAL ROCKIES. STRONG HIGH PRESSURE AND VERY COLD AIR WILL RESIDE OVER THE GREAT LAKES WEDNESDAY NIGHT. HOWEVER...THE LOWER OHIO VALLEY WILL NOT REALLY SEE MUCH OF A COOL DOWN AS THE BRUNT OF THIS ARCTIC AIR WILL STAY NORTH ACROSS CENTRAL INDIANA AND OHIO. WINDS WILL VEER TO THE SOUTH BY THURSDAY AS HIGH PRESSURE MOVES OVER NEW ENGLAND. WITH CONTINENTAL AIR AND LOW DEWPOINTS ACROSS THE GULF STATES ON WEDNESDAY...THIS RETURN FLOW WILL INITIALLY BE DRY...AND THUS EXPECT CLEAR TO PARTLY CLOUDY SKIES THROUGH MUCH OF THE DAY. EXPECT MILD TEMPERATURES IN THE LOWER 60S AND LIGHT SOUTHEAST WINDS. CLOUDS WILL INCREASE BY FRIDAY AS GULF MOISTURE FINALLY MOVES FAR ENOUGH NORTH TO AFFECT THE LOWER OHIO VALLEY. THE NAM AND THE GFS DIFFER IN PRECIPITATION CHANCES FOR FRIDAY. THE WETTER NAM MODEL BRINGS A WEAK WAVE ACROSS THE REGION FRIDAY AND FORECASTS SCATTERED SHOWERS. THE MUCH DRIER GFS SHOWS NO SUCH WAVE. WILL COMPROMISE BETWEEN THESE TWO SOLUTIONS AND CONTINUE WITH OUR FORECAST OF A CHANCE OF SHOWERS. JET STREAM ENERGY EXITING THE ROCKIES FRIDAY WILL LEAD TO LOW PRESSURE FORMING ACROSS THE SOUTHERN PLAINS. THE DEVELOPMENT OF THIS SYSTEM IS FORECAST TO BE QUITE SIMILAR TO THE STRONG SYSTEM THAT BROUGHT WIDESPREAD SOAKING RAINS TO THE LOWER OHIO VALLEY THIS PAST MONDAY MORNING. BY LATE FRIDAY...AN ELONGATED AREA OF LOW PRESSURE IS EXPECTED TO FORM ACROSS MISSOURI AND SOUTHERN ILLINOIS. SHOWERS AND SCATTERED THUNDERSTORMS WILL BECOME LIKELY SATURDAY AS MOISTURE INCREASES AND A COLD FRONT HEADS EAST. THIS PRECIPITATION MAY VERY WELL TAKE THE FORM OF A CONVECTIVE LINE...SIMILAR TO THE ONE THAT PASSED ACROSS THE COMMONWEALTH EARLY MONDAY. ANY CHANCES FOR SEVERE WEATHER WILL DEPEND ON THE DEPTH OF ANY MOISTURE RETURN AND WHETHER ANY SURFACED BASED INSTABILITY IS REALIZED. THE GFS AND THE CANADIAN/ECMWF MODELS HAVE VERY DIFFERENT SOLUTIONS TO THE EVOLUTION OF THE 500MB TROUGH BEHIND SATURDAY'S PRECIPITATION. BOTH THE CANADIAN AND THE ECMWF RAPIDLY DEEPEN THIS TROUGH AND GIVES IT A NEGATIVE TILT AS IT PASSES THROUGH KENTUCKY ON SUNDAY. SHOULD THIS OCCUR...A COLD RAIN ASSOCIATED WITH THE DEFORMATION ZONE WILL LINGER WELL INTO SUNDAY. IN FACT THE COLDEST AND DEEPEST SOLUTION OF THE ECMWF BRING A WET SNOW TO SOUTHERN ILLINOIS AND WESTERN KENTUCKY SUNDAY. IN CONTRAST THE MUCH MORE PROGRESSIVE GFS QUICKLY MOVES THE 500MB TROUGH ACROSS THE LOWER OHIO VALLEY AS AN OPEN WAVE...WITH PRECIPITATION ENDING EARLY SUNDAY. PRECIPITATION AMOUNTS MAY EASILY AVERAGE AROUND AN INCH THIS WEEKEND...MAINTAINING OUR SUDDENLY VERY WET LATE WINTER. FOR MONDAY AND TUESDAY...EXPECT PARTLY CLOUDY SKIES AND SEASONABLY COOL TEMPERATURES WITH HIGHS IN THE UPPER 40S. && .AVIATION (00Z TAF ISSUANCE)... A WEAK COOL FRONT WILL CROSS THE AREA TOMORROW MORNING BRINGING FEW-SCT 4KFT CLOUDS ACROSS THE TAF SITES AND CAUSE THE WINDS TO SHIFT TO THE NE FOR TOMORROW. OTHER THAN THAT...A QUIET VFR NIGHT TONIGHT. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........13 LONG TERM.........JSD AVIATION..........AML
Hazardous weather outlook, Mar 1, 9:40 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1040 PM EST TUE MAR 1 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-030345- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1040 PM EST TUE MAR 1 2011 /940 PM CST TUE MAR 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE LIKELY AHEAD OF AND ALONG A STRONG COLD FRONT LATE FRIDAY NIGHT AND SATURDAY. THOUGH IT IS STILL QUITE FAR OUT IN THE FORECAST...IT DOES APPEAR THAT STRONG TO SEVERE STORMS MAY ACCOMPANY THE FRONT. ALONG WITH LIGHTNING...SOME STORMS SATURDAY MAY PRODUCE STRONG WINDS. BE SURE TO KEEP UP WITH THE LATEST FORECASTS AND STATEMENTS REGARDING THIS WEEKEND STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AML
In the hours before
Local storm report, Mar 1, 9:19 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1019 PM EST TUE MAR 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 AM EST TORNADO 1 SW STANFORD 37.52N 84.68W
02/28/2011 LINCOLN KY EMERGENCY MNGR
AN NWS STORM DAMAGE SURVEY CONFIRMED AN EF-1 TORNADO
WITH MAXIMUM WIND SPEEDS OF 100 MPH TOUCHED DOWN ABOUT A
MILE SOUTHWEST OF STANFORD. THE TORNADO TRAVELED 8 MILES
BEFORE LIFTING 2 MILES NORTHWEST OF CRAB ORCHARD. ALONG
THE 250 YARD WIDE PATH...A MIDDLE SCHOOL ON HIGHWAY 27
WAS DAMAGED ALONG WITH LARGE BARNS AND OUTBUILDINGS
ALONG THE PATH. SEVERAL TREES WERE ALSO SNAPPED ALONG
THE PATH.
&&
EVENT NUMBER LMK1100197
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 11:41 PM CST | River Flood Warning | LMK | Edmonson | 21 hr |
Nearby
River Flood Advisories in Kentucky, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.